Alert archive / Wisconsin / Special Marine Warnings in 2023

Special Marine Warning 21, NWS Milwaukee, WI

April 20, 2023

NWS Milwaukee, WI issued this special marine warning at Apr 20, 2023, 6:06 PM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2023, 6:06 PM CDT (23:06 UTC)
Expired
Apr 20, 2023, 7:00 PM CDT
In force
54 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Apr 20, 3:28 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 20, 3:28 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
328 PM CDT Thu Apr 20 2023

.SHORT TERM...
(Issued 328 PM CDT Thu Apr 20 2023)

Tonight through Friday night:

Severe thunderstorms will be possible this afternoon into early
evening. Low pressure will lift by just to the northwest during
this time frame, with southern Wisconsin solidly in the warm
sector of this system. Instability and lapse rates are on the
increase, with 50-60 knots of effective bulk shear already in
place. With a cold front approaching from the west, thunderstorms
are likely, with a potential for hail, damaging winds, and
tornadoes. Could see an initial discrete supercell potential this
afternoon. Storms may then congeal into more of a line towards
the eastern forecast area. Severe potential will continue into
early evening when the cold clears the forecast area.

Decreasing clouds are expected overnight, with a cooler and breezy
day on Friday. Highs will be near normal tomorrow ahead of a
secondary cold front, as the main shortwave approaches. Could see
a few showers in the west tomorrow afternoon, but most places are
likely to be dry tomorrow.

DDV

&&

.LONG TERM...
(Issued 328 PM CDT Thu Apr 20 2023)

Saturday through Thursday:

Much cooler conditions are likely for the weekend behind the cold
front, with high temps not expected to get out of the 40s. May see
a few snowflakes mix in with light rain chances Saturday, with dry
weather likely Sunday. Breezy west to northwest winds and mostly
cloudy skies will add to the chillier conditions for the weekend.

Temperatures will slowly recover early to mid week next week,
though likely remaining below normal. Shortwaves may bring some
light precip Mon night into Tue and again on Thursday. Not out of
the question for some snow mixing in with rain once again Mon
night into Tue.

DDV

&&

.AVIATION...
(Issued 328 PM CDT Thu Apr 20 2023)

Another round of storms is likely this afternoon into early
evening as a cold front sweeps through. Some of these storms may
be severe. Winds will shift quickly to the west behind the front.
Could also see a few hours of ceilings in the 1-2 kft range behind
the cold front later afternoon and evening, with clearing skies
then expected overnight.

Breezy southwest winds are expected Friday along with VFR
conditions. Could see a shower or two northwest of Madison in the
afternoon, but most places should be dry tomorrow.

DDV

&&

.MARINE...
(Issued 328 PM CDT Thu Apr 20 2023)

Low pressure will lift from far southeast Minnesota this
afternoon to northeast Minnesota by later tonight. Easterly winds
will likely hit gale force at times across far northern parts of
the lake through this evening. A cold front will sweep through the
area this evening, with winds becoming westerly behind the front.
The front will also bring around of thunderstorms to the lake.
Small Craft Advisory conditions will continue for the nearshore
waters through this evening.

Breezy southerly winds Friday will become westerly by Saturday, as
a secondary cold front moves through. High pressure of 30.2 inches
will then gradually build in from the west this weekend into
early next week, with breezy west to northwest winds likely as the
high builds in. Winds are expected to be below gale force through
this period, though another Small Craft Advisory will likely be
needed Friday.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ261-LMZ362 until midnight Friday.

     Small Craft Advisory...LMZ645-LMZ646 until 9 PM Thursday.

     Small Craft Advisory...LMZ643-LMZ644 until 1 AM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 20, 3:31 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
331 PM CDT Thu Apr 20 2023

WIZ046-047-051-052-056>060-062>072-212045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
331 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Thunderstorms are likely this afternoon into early evening, with
severe storms possible.

River flooding will continue in the Portage area.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

River flooding will continue in the Portage area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation and reports may be needed today.

LMZ643>646-212045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
331 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory continues through this evening.

Thunderstorms are likely late this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Another Small Craft Advisory will likely be needed Friday for
gusty southwest winds.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-212045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
331 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Gale force winds are likely across far northern Lake Michigan
through this evening.

Thunderstorms are likely later afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

No hazardous weather is expected at this time.

www.weather.gov/mkx

In the hours before

Special weather statement, Apr 20, 4:48 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
448 PM CDT Thu Apr 20 2023

WIZ058-063-064-202215-
Dodge WI-Jefferson WI-Dane WI-
448 PM CDT Thu Apr 20 2023

...A strong thunderstorm will impact portions of east central Dane,
northwestern Jefferson and southwestern Dodge Counties through 515 PM
CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deerfield, or near Lake Mills, moving northeast at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Watertown, Lake Mills, Marshall, Waterloo, Juneau, Deerfield,
Cambridge, Hustisford, Lake Ripley, Milford, Reeseville, Richwood,
Clyman, Lowell, Hubbleton, and Danville.

This includes the following highways...
 U.S. Highway 151 near mile marker 125.
 Interstate 94 between mile markers 249 and 264.
 Wisconsin Highway 26 between mile markers 40 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for south central
and southeastern Wisconsin.

&&

LAT...LON 4295 8894 4304 8916 4341 8893 4336 8854
TIME...MOT...LOC 2147Z 208DEG 48KT 4307 8900

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

BOXELL
Special weather statement, Apr 20, 6:04 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
604 PM CDT Thu Apr 20 2023

WIZ071-072-202330-
Racine WI-Kenosha WI-
604 PM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of central Racine and
Kenosha Counties through 630 PM CDT...

At 604 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Twin Lakes to Lincolnshire. Movement was
northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant, Union
Grove, Paddock Lake, Camp Lake, Winthrop Harbor, Twin Lakes,
Wheatland, Yorkville, Genoa City, Silver Lake, Wind Point, Powers
Lake, Eagle Lake, Bohners Lake, Browns Lake, and Caledonia.

This includes Interstate 41/94 between mile markers 329 and 349.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Wisconsin.

&&

LAT...LON 4265 8830 4284 8782 4278 8775 4276 8777
      4271 8777 4266 8781 4261 8782 4259 8781
      4249 8780 4250 8831
TIME...MOT...LOC 2304Z 222DEG 51KT 4253 8825 4220 8793

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BOXELL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:31 AM CDTSpecial Weather StatementMKXGreen, Lafayette29 min
Apr 20, 4:18 AM CDTSpecial Weather StatementMKXJefferson27 min
Apr 20, 3:07 PM CDTGale WarningMKX9 hr
Apr 20, 4:16 PM CDTSevere Thunderstorm WarningMKXDane, Green, Jefferson, Rock33 min
Apr 20, 4:48 PM CDTSpecial Weather StatementMKXJefferson27 min
Apr 20, 5:09 PM CDTSpecial Marine WarningMKX51 min
Apr 20, 5:17 PM CDTSevere Thunderstorm WarningMKXRock, Walworth28 min
Apr 20, 6:04 PM CDTSpecial Weather StatementMKXKenosha, Racine26 min
Apr 20, 6:19 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha26 min
Apr 20, 6:28 PM CDTSpecial Marine WarningMKX47 min
Apr 20, 6:56 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Sheboygan34 min

Nearby

Special Marine Warnings in Wisconsin, 2023Every special marine warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.